Alert archive / Iowa / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS La Crosse, WI

May 26, 20137 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this flash flood watch at May 26, 2013, 8:38 PM CDT for 7 counties in Minnesota; 8 counties in Iowa. It took effect at May 27, 2013, 1:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 26, 2013, 8:38 PM CDT (01:38 UTC)
In effect from
May 27, 2013, 1:00 AM CDT
Expired
May 28, 2013, 9:44 AM CDT
In force
33 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WGUS63 KARX 270138
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT SUN MAY 26 2013

...PERIODS OF HEAVY RAINFALL OVERNIGHT INTO TUESDAY...

.THE COMBINATION OF WET CONDITIONS OVER THE PAST FEW WEEKS AND PERIODS
OF HEAVY RAINFALL WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING
ACROSS NORTH CENTRAL TO NORTHEAST IOWA THROUGH TUESDAY. THE
HIGHEST CHANCES FOR THIS HEAVY RAINFALL AND THUNDERSTORMS WILL BE
ON MONDAY NIGHT INTO TUESDAY MORNING...THOUGH THE POTENTIAL EXISTS
FOR SLOW MOVING THUNDERSTORMS STARTING EARLY MONDAY MORNING. 1 TO
3 INCHES OF RAIN IS EXPECTED TO FALL OVER THIS TIME FRAME...WITH
MUCH OF THIS ACCUMULATION COMING OVER SHORT PERIODS.

ANYONE THAT IS CAMPING ACROSS NORTH CENTRAL TO NORTHEAST
IOWA...PARTICULARLY ALONG RIVERS...STREAMS AND CREEKS...SHOULD BE
AWARE OF QUICKLY CHANGING CONDITIONS AS THIS HEAVY RAINFALL COULD
LEAD TO QUICK RIVER RISES AND FLOODING.

IAZ008>011-018-019-029-030-270945-
/O.NEW.KARX.FF.A.0002.130527T0600Z-130529T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN
838 PM CDT SUN MAY 26 2013

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT MONDAY THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND 
  NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL IOWA...FLOYD AND MITCHELL. IN NORTHEAST IOWA... 
  ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...HOWARD AND 
  WINNESHIEK. 

* FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING

* ABOVE NORMAL RAINFALL OVER THE PAST FEW WEEKS COMBINING WITH
  HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS MAY LEAD TO FLASH
  FLOODING. 1 TO 3 INCHES OF RAIN IS EXPECTED INTO TUESDAY WITH
  MUCH OF THAT COMING OVER A SHORT PERIOD OF TIME.

* THIS HEAVY RAINFALL WILL LEAD TO QUICK RISES ON AREA
  RIVERS...STREAMS...AND CREEKS. ANYONE CAMPING ALONG THESE
  LOCATIONS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH
  FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR...UPPER
  IOWA...AND TURKEY RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HALBACH
6 follow-up statements
305 
WGUS63 KARX 270834
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
334 AM CDT MON MAY 27 2013

...PERIODS OF HEAVY RAINFALL INTO TUESDAY...

.THE COMBINATION OF WATERLOGGED SOILS AND PERIODS OF RAIN OVER
THE NEXT FEW DAYS COULD RESULT IN FLASH FLOODING FOR PARTS OF
NORTHEAST IOWA AND SOUTHEAST MINNESOTA. SEVERAL THUNDERSTORM
COMPLEXES COULD TRACK ACROSS THE AREA...BRINGING AS MUCH 1 TO 3
INCHES OF RAIN TO THE REGION. IF THE RAIN IS HEAVY AND FALLS IN A
SHORT PERIOD OF TIME...MUCH OF THIS WILL RUNOFF INTO THE
WATERWAYS AND FILL CULVERTS...DITCHES AND OTHER LOW LYING AREAS.

ANYONE THAT IS CAMPING ACROSS NORTH CENTRAL TO NORTHEAST IOWA...
PARTICULARLY ALONG RIVERS...STREAMS AND CREEKS...SHOULD BE AWARE
OF QUICKLY CHANGING CONDITIONS AS HEAVY RAINFALL COULD LEAD TO
QUICK RIVER RISES AND FLOODING.

MNZ079-086>088-094>096-271645-
/O.EXA.KARX.FF.A.0002.000000T0000Z-130529T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN
334 AM CDT MON MAY 27 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST 
  MINNESOTA...INCLUDING THE FOLLOWING AREAS...DODGE...FILLMORE...
   HOUSTON...MOWER...OLMSTED...WABASHA AND WINONA. 

* THROUGH TUESDAY EVENING

* ABOVE NORMAL RAINFALL OVER THE PAST FEW WEEKS COMBINED WITH
  HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS COULD RESULT IN FLASH
  FLOODING. 1 TO 3 INCHES OF RAIN IS EXPECTED INTO TUESDAY WITH
  MUCH OF THAT COMING OVER A SHORT PERIOD OF TIME.

* THIS HEAVY RAINFALL WILL LEAD TO QUICK RISES ON AREA WATERWAYS.
  ANYONE CAMPING NEAR RIVERS AND STREAMS SHOULD BE PREPARED FOR
  THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE
  CEDAR...ZUMBRO...AND ROOT RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ008>011-018-019-029-030-271645-
/O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN
334 AM CDT MON MAY 27 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...FLOYD AND 
  MITCHELL. IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW... 
  CLAYTON...FAYETTE...HOWARD AND WINNESHIEK. 

* THROUGH TUESDAY EVENING

* ABOVE NORMAL RAINFALL OVER THE PAST FEW WEEKS COMBINED WITH
  HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS COULD RESULT IN FLASH
  FLOODING. 1 TO 3 INCHES OF RAIN IS EXPECTED INTO TUESDAY WITH
  MUCH OF THAT COMING OVER A SHORT PERIOD OF TIME.

* THIS HEAVY RAINFALL WILL LEAD TO QUICK RISES ON AREA WATERWAYS.
  ANYONE CAMPING NEAR RIVERS AND STREAMS SHOULD BE PREPARED FOR
  THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE
  CEDAR...LITTLE CEDAR...UPPER IOWA...AND TURKEY RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
405 
WGUS63 KARX 271605
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1105 AM CDT MON MAY 27 2013

...PERIODS OF HEAVY RAINFALL THROUGH TUESDAY...

.THE COMBINATION OF SATURATED SOILS AND PERIODS OF HEAVY RAIN OVER
THE NEXT FEW DAYS COULD RESULT IN FLASH FLOODING AND RIVER
FLOODING IN PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA.
SEVERAL THUNDERSTORM COMPLEXES COULD TRACK ACROSS THE
AREA...BRINGING AS MUCH 1 TO 3 INCHES OF RAIN TO THE REGION. 

IF THE RAIN IS HEAVY AND FALLS IN A SHORT PERIOD OF TIME...MUCH OF
EXCESS WATER WILL QUICKLY RUNOFF INTO THE WATERWAYS AND FILL
CULVERTS...DITCHES AND OTHER LOW LYING AREAS.

ANYONE LIVING ALONG OR CAMPING NEAR RIVER AND CREEKS SHOULD BE
PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG
THE CEDAR...LITTLE CEDAR...ROOT...UPPER IOWA...AND TURKEY RIVERS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-280015-
/O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN
1105 AM CDT MON MAY 27 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... 
  FAYETTE...FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER... 
  OLMSTED...WABASHA AND WINONA. 

* THROUGH TUESDAY EVENING

* ABOVE NORMAL RAINFALL OVER THE PAST MONTH COMBINED WITH HEAVY
  RAINS FROM THUNDERSTORMS COULD RESULT IN FLASH FLOODING. 1 TO 3
  INCHES OF RAIN IS EXPECTED INTO TUESDAY.

* THIS HEAVY RAINFALL WILL LEAD TO QUICK RISES ON AREA WATERWAYS.
  ANYONE LIVING ALONG OR CAMPING NEAR RIVERS AND STREAMS SHOULD BE
  PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY
  ALONG THE CEDAR...LITTLE CEDAR...ROOT...UPPER IOWA...AND TURKEY 
  RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BOYNE
807 
WGUS63 KARX 272009
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT MON MAY 27 2013

...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH TUESDAY...

.SEVERAL THUNDERSTORM COMPLEXES WILL TRACK ACROSS THE AREA THROUGH
TUESDAY. THESE THUNDERSTORMS MAY PRODUCE 1 TO 2 INCHES OF RAIN MAINLY
SOUTH OF THE INTERSTATE 90 CORRIDOR. A FEW LOCATIONS MAY SEE EVEN
HIGHER RAINFALL AMOUNTS.

WITH SATURATED SOILS...THE EXCESS WATER WILL QUICKLY RUNOFF INTO
THE WATERWAYS AND FILL CULVERTS...DITCHES AND OTHER LOW LYING
AREAS.

ANYONE LIVING ALONG OR CAMPING NEAR RIVER AND CREEKS SHOULD BE
PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG
THE CEDAR...LITTLE CEDAR...ROOT...UPPER IOWA...AND TURKEY RIVERS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-280415-
/O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN
309 PM CDT MON MAY 27 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... 
  FAYETTE...FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER... 
  OLMSTED...WABASHA AND WINONA. 

* THROUGH TUESDAY EVENING

* NEAR RECORD OR RECORD RAINFALL OVER THE PAST MONTH COMBINED WITH
  HEAVY RAINS FROM THUNDERSTORMS TONIGHT AND TUESDAY COULD RESULT
  IN FLASH FLOODING AND RIVER FLOODING. 1 TO 2 INCHES OF RAIN IS
  EXPECTED TO FALL MAINLY SOUTH OF INTERSTATE 90. A FEW LOCATIONS
  MAY SEE EVEN HIGHER RAINFALL AMOUNTS.

* THIS HEAVY RAINFALL MAY LEAD TO QUICK RISES ON AREA 
  WATERWAYS. ANYONE LIVING ALONG OR CAMPING NEAR RIVERS AND 
  STREAMS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH 
  FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR... 
  ROOT...UPPER IOWA...AND TURKEY RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BOYNE
748 
WGUS63 KARX 280212
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
912 PM CDT MON MAY 27 2013

...HEAVY RAINFALL POSSIBLE LATE TONIGHT INTO TOMORROW MORNING...

.THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL TO EASTERN
IOWA OVERNIGHT...PARTICULARLY AFTER MIDNIGHT. IF THESE STORMS CAN
MAKE IT INTO NORTHEAST IOWA...THE POTENTIAL IS THERE THAT SOME OF
THESE SLOW MOVING STORMS COULD PRODUCE SOME FLASH FLOODING.
RAINFALL AMOUNTS COULD APPROACH THE 1 TO 2 INCH
MARK...PARTICULARLY IN NORTHEAST IOWA...BY TOMORROW MORNING. THE
POTENTIAL FOR FLASH FLOODING IS NOT AS HIGH IN SOUTHEAST
MINNESOTA...BUT STILL POSSIBLE IF THE STORMS CAN TRACK A BIT
FURTHER TO THE NORTH.

WITH SATURATED SOILS...THE EXCESS WATER WILL QUICKLY RUNOFF INTO
THE WATERWAYS AND FILL CULVERTS...DITCHES AND OTHER LOW LYING
AREAS.

ANYONE LIVING ALONG OR CAMPING NEAR RIVER AND CREEKS SHOULD BE
PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG
THE CEDAR...LITTLE CEDAR...ROOT...UPPER IOWA...AND TURKEY RIVERS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-281015-
/O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN
912 PM CDT MON MAY 27 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... 
  FAYETTE...FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER... 
  OLMSTED...WABASHA AND WINONA. 

* THROUGH TUESDAY EVENING

* NEAR RECORD OR RECORD RAINFALL OVER THE PAST MONTH COMBINED WITH
  HEAVY RAINS FROM THUNDERSTORMS OVERNIGHT INTO TUESDAY COULD
  RESULT IN FLASH FLOODING AND RIVER FLOODING. 1 TO 2 INCHES OF
  RAIN IS POSSIBLE...PARTICULARLY IN NORTHEAST IOWA.

* THIS HEAVY RAINFALL MAY LEAD TO QUICK RISES ON AREA WATERWAYS. 
  ANYONE LIVING ALONG OR CAMPING NEAR RIVERS AND STREAMS SHOULD 
  BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY 
  ALONG THE CEDAR...LITTLE CEDAR... ROOT...UPPER IOWA...AND 
  TURKEY RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HALBACH
265 
WGUS63 KARX 280806
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
306 AM CDT TUE MAY 28 2013

..PERIODS OF RAIN THIS MORNING...COULD BE HEAVY AT TIMES...

.SHOWERS AND THUNDERSTORMS WILL MARCH EASTWARD ACROSS NORTHEAST
IOWA THIS MORNING...BRINGING UP TO AN INCH OF ADDITIONAL RAINFALL.
WITH GROUNDS SOAKED FROM RECENT RAINS...IF THE RAIN COMES
QUICKLY...MOST OF IT WILL RUNOFF INTO AREA WATER WAYS. THIS WILL
RESULT IN RISES ON RIVERS AND STREAMS...ALONG WITH FILLING
DITCHES...CULVERTS AND OTHER LOW LYING AREAS. FLASH FLOODING COULD
RESULT.

ANYONE LIVING ALONG OR CAMPING NEAR RIVER AND CREEKS SHOULD BE
PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG
THE CEDAR...LITTLE CEDAR...UPPER IOWA...AND TURKEY RIVERS.

MNZ079-086>088-094>096-280915-
/O.CAN.KARX.FF.A.0002.000000T0000Z-130529T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN
306 AM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST MINNESOTA HAS
BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS ENDED.
HOWEVER...ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
LIKELY FOR WEDNESDAY THROUGH FRIDAY. ANOTHER WATCH MAY BE NEEDED
TO ACCOUNT FOR AN INCREASED FLOODING THREAT.

$$

IAZ008>011-018-019-029-030-281615-
/O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN
306 AM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...FLOYD AND 
  MITCHELL. IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW... 
  CLAYTON...FAYETTE...HOWARD AND WINNESHIEK. 

* THROUGH THIS EVENING

* ADDITIONAL RAINFALL UP TO AN INCH WILL BE POSSIBLE THIS MORNING.
  WITH GROUNDS SATURATED...FLASH FLOODING AND RIVER FLOODING COULD
  RESULT. 

* THIS HEAVY RAINFALL MAY LEAD TO QUICK RISES ON AREA WATERWAYS.
  ANYONE LIVING ALONG OR CAMPING NEAR RIVERS AND STREAMS SHOULD BE
  PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY
  ALONG THE CEDAR...LITTLE CEDAR...UPPER IOWA...AND TURKEY
  RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RIECK
233 
WGUS63 KARX 281444
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
944 AM CDT TUE MAY 28 2013

...BULK OF RAIN HAS MOVED OUT OF THE AREA...

.RADAR AT MID-MORNING SHOWED RAIN MOVING EASTWARD OUT OF THE AREA.
ALTHOUGH SOME LIGHT SHOWER ACTIVITY WILL BE AROUND...HEAVY
RAINFALL DOES NOT LOOK TO BE A THREAT ANYMORE TODAY.
THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED. HOWEVER...ADDITIONAL
ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY FOR WEDNESDAY
THROUGH FRIDAY. ANOTHER WATCH MAY EVENTUALLY BE NEEDED TO ACCOUNT
FOR AN INCREASED FLOODING THREAT.

IAZ008>011-018-019-029-030-281545-
/O.CAN.KARX.FF.A.0002.000000T0000Z-130529T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN
944 AM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND
NORTHEAST IOWA HAS BEEN CANCELLED. ALTHOUGH SOME LIGHT SHOWER
ACTIVITY WILL BE AROUND...HEAVY RAINFALL DOES NOT LOOK TO BE A
THREAT ANYMORE TODAY. THEREFORE...THE FLOOD WATCH HAS BEEN
CANCELLED. HOWEVER...ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ARE LIKELY FOR WEDNESDAY THROUGH FRIDAY. ANOTHER
WATCH MAY EVENTUALLY BE NEEDED TO ACCOUNT FOR AN INCREASED
FLOODING THREAT.

$$

DAS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at May 26, 6:47 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 26, 6:47 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
647 PM CDT SUN MAY 26 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 310 PM CDT SUN MAY 26 2013

WARM FRONT THIS AFTERNOON IS SLOWLY MOVING NORTH ACROSS MISSOURI.
THE REMAINS OF THE CONVECTIVE COMPLEX FROM LAST NIGHT AND THIS
MORNING CONTINUES TO MOVE OFF TO THE EAST AND SHOULD NEARLY BE
OUT OF THE AREA BY 00Z. SECONDARY COMPLEX HAS DEVELOPED OVER
NORTHWEST IOWA AHEAD OF A SHORT WAVE TROUGH MOVING ACROSS SOUTH
DAKOTA. MESO MODELS ARE NOT HANDLING THIS FEATURE WELL AT ALL WITH
POSSIBLY THE EXCEPTION OF THE LOCAL ARXLAPS. THE 26.18Z RUN
CONTINUES TO MOVE THIS TO THE EAST/SOUTHEAST WITH ADDITIONAL
DEVELOPMENT FORMING SOUTH OF THE AREA ON A POSSIBLE BOUNDARY LEFT
BEHIND BY THIS MORNINGS COMPLEX. EITHER WAY...EXPECT MOST OF THE
ACTIVITY TO REMAIN SOUTH OF THE AREA EXCEPT FOR POSSIBLY SOME
SHOWERS COMING ACROSS THE SOUTHERN PARTS OF THE AREA THIS EVENING.
LOOKING TO THE OVERNIGHT HOURS...ANOTHER SHORT WAVE TROUGH IS
COMING ACROSS EASTERN WYOMING AND THE 26.12Z NAM AND GFS SHOW THE
MOISTURE TRANSPORT INCREASING AHEAD OF THIS WAVE WITH ANOTHER
COMPLEX OF STORMS EXPECTED TO DEVELOP OVER SOUTH DAKOTA. MODELS
THEN SHOW VARIED SOLUTIONS ON WHERE THIS COMPLEX GOES. THE NAM
BRINGS IT EAST ON THE NOSE OF THE MOISTURE TRANSPORT AND INTO THE
AREA AFTER MIDNIGHT. THE GFS AND 26.00Z ECMWF TAKE IT OFF TO THE
NORTHEAST IN THE SYNOPTIC FLOW WITH THE SHORT WAVE TROUGH. THE
26.12Z HI-RES ARW AND NMM BOTH START THE COMPLEX MOVING TO THE
EAST LIKE THE NAM BUT THEN RAPIDLY DIVE IT SOUTH TOWARD THE FRONT
AND BETTER CAPE AND NEVER GET IT HERE. GIVEN WHAT THE COMPLEXES
HAVE DONE THE PAST COUPLE OF NIGHTS WITH LITTLE OVERALL CHANGE IN
THE GENERAL PATTERN...PLAN TO SHOW THIS COMPLEX COMING INTO THE
AREA AFTER MIDNIGHT AND THEN MOVE EAST/SOUTHEAST ACROSS THE AREA
MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 310 PM CDT SUN MAY 26 2013

STARTING TO BECOME CONCERNED THAT THE AREA COULD REALLY GET
PLASTERED WITH RAINFALL MONDAY NIGHT. THE UPPER LEVEL FLOW SHOULD
START TO BECOME A LITTLE MORE SOUTHWEST. THE NEXT SHORT WAVE
TROUGH WILL BE COMING OUT OF THE CENTRAL ROCKIES MONDAY AND MOVING
TOWARD THE AREA FOR MONDAY NIGHT. AS THIS WAVE COMES TOWARD THE
AREA...BOTH THE NAM AND GFS REALLY CRANK UP THE MOISTURE TRANSPORT
AS THE WARM FRONT STARTS TO APPROACH THE FROM THE SOUTH. THE NOSE
OF THE MOISTURE TRANSPORT IS EXPECTED TO BECOME FOCUSED ON THE
FORECAST AREA. THE ISENTROPIC UP GLIDE ON THE 300K SURFACE BECOMES
STRONG WITH THE NAM SHOWING VALUES OF 4 TO 6 UBAR/S. THE
COMBINATION OF THE FORCING FROM THE SHORT WAVE TROUGH...ISENTROPIC
UP GLIDE AND MOISTURE TRANSPORT SHOULD PRODUCE SHOWERS AND STORMS
FOR MUCH OF THE AREA WITH THE AXIS OF HEAVIEST RAIN ALONG THE I90
CORRIDOR. THE GFS FOCUSES ON THE SAME AREA BUT IS QUICKER WITH THE
DEVELOPMENT THAN THE NAM. HOWEVER...THE ECMWF KEEPS THE COMPLEX
MUCH CLOSER TO THE FRONT ACROSS THE IOWA/MISSOURI BORDER WITH
ANOTHER ONE TIED TO THE SHORT WAVE TROUGH GOING BY TO THE NORTH.
AT THIS TIME...PREFER THE SOLUTIONS OF THE NAM AND GFS BUT DID NOT
GO TO CATEGORICAL RAIN CHANCES AT THIS TIME TO HONOR THE ECMWF
SOLUTION. THAT COMPLEX IS THEN EXPECTED TO MOVE OUT TUESDAY BEFORE
THE POSSIBILITY OF ANOTHER ONE FOR TUESDAY NIGHT. BY THIS
TIME...CONFIDENCE ON WHERE THE FRONT WILL BE REALLY STARTS TO GO
DOWN BUT MOST MODELS EITHER HAVE IT OVER THE FORECAST AREA OR
EVEN TO THE NORTH AS THE FLOW BECOMES PROGRESSIVELY MORE
SOUTHWEST. BY THE MIDDLE OF THE WEEK...AN UPPER LEVEL LOW WILL BE
SLIDING TOWARD THE UPPER MIDWEST FROM THE PACIFIC NORTHWEST. THIS
IS EXPECTED TO KEEP THE SHORT WAVES ROTATING ACROSS THE REGION FOR
CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS. AT THIS TIME...IT
DOES NOT LOOK LIKE THERE WILL BE A BREAK IN THIS PATTERN UNTIL
NEXT WEEKEND AS THE LONG WAVE TROUGH AND UPPER LEVEL LOW FINALLY
START TO MOVE PAST THE REGION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 647 PM CDT SUN MAY 26 2013

SEVERAL RIPPLES IN THE FLOW PATTERN ACROSS THE CENTRAL PLAINS INTO
THE UPPER MIDWEST WILL LEAD TO PERIODIC ROUNDS OF CONVECTIVE
COMPLEXES ALONG AND NORTH OF A WARM FRONT THAT IS CURRENTLY IN
SOUTHERN IOWA. THERE REMAINS A LOT OF UNCERTAINTY IN WHERE THESE
COMPLEXES WILL TRACK...AND LACK OF A GOOD FORECAST MODEL SIGNAL IN
TIMING THEM AS WELL. SO IN GENERAL THE CONFIDENCE IS LOWER THAN
AVERAGE. AT THIS POINT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE DAKOTAS AND MOVE EAST. THE HIGHEST CHANCES FOR
THIS TO IMPACT THE TAF SITES LOOKS TO BE LATE OVERNIGHT INTO THE
FIRST PART OF MONDAY. DURING THE AFTERNOON...THE AREA COULD BE
BETWEEN SYSTEMS OR STUCK UNDER THE REMNANTS OF THE MORNING
SHOWERS. AS FOR CEILINGS...EXPECTING A GRADUAL MOISTENING AND
LOWERING TO IFR AT KRST AND MVFR AT KLSE. REMAINING NORTH OF THE
WARM FRONT SHOULD KEEP THESE LOW CEILINGS IN PLACE FOR MUCH OF THE
DAY. VISIBILITIES SHOULD REMAIN MAINLY VFR TO MVFR.
FINALLY...LOOKING AHEAD...ANOTHER CONVECTIVE COMPLEX COULD MOVE
THROUGH THE AREA MONDAY NIGHT INTO TUESDAY WITH MORE SHOWERS AND
LIKELY THUNDERSTORMS.

&&

.HYDROLOGY...
ISSUED AT 310 PM CDT SUN MAY 26 2013

WITH SEVERAL CONVECTIVE COMPLEXES EXPECTED TO IMPACT THE AREA OVER
THE NEXT FEW DAYS...THE CONCERN FOR FLOODING IS RISING. LAST NIGHTS
RAINS WERE GENERALLY AROUND A HALF INCH OR LESS AND EXPECTING
ABOUT THE SAME AMOUNTS AGAIN TONIGHT. THIS WILL FURTHER SATURATE
THE SOILS AND POSSIBLY SET THE STAGE FOR FLOODING MONDAY NIGHT AND
TUESDAY IF THAT COMPLEX DOES INDEED MOVE ACROSS THE AREA WITH
HEAVY RAIN. RAINFALL AMOUNTS THROUGH TUESDAY NIGHT COULD APPROACH
TWO INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED WITH
THUNDERSTORMS. SOILS AND RIVERS OVER SOUTHEAST MINNESOTA AND
NORTHEAST IOWA CAN NOT TAKE A LOT OF WATER BEFORE FLOODING WILL
START. WILL ISSUE AN ESF TO ADDRESS THESE CONCERNS. WILL LIKELY
NEED TO ISSUE A FLASH FLOOD WATCH WITH LATER FORECASTS IF IT
CONTINUES TO LOOK LIKE THE AREA WILL GET HIT MONDAY NIGHT AND
TUESDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...ZT
HYDROLOGY...04
Hazardous weather outlook, May 26, 3:32 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
332 PM CDT SUN MAY 26 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044-
053>055-061-271100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
332 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. NONE OF THESE
THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY

SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS WEEK.
THESE THUNDERSTORMS WILL PRODUCE 1 TO 2 INCHES OF RAIN ACROSS THE
AREA FROM MONDAY NIGHT INTO TUESDAY MORNING. ADDITIONAL RAINFALL IS
EXPECTED FOR THE REMAINDER OF THE WEEK AND TOTALS COULD RANGE FROM 3
TO 6 INCHES. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS RAIN COULD
POTENTIALLY LEAD TO FLASH FLOODING AND RIVER FLOODING. THE HIGHEST
CONCERN FOR RIVER FLOODING EXISTS ALONG THE CEDAR...LITTLE CEDAR...
ROOT...TURKEY...AND UPPER IOWA IN SOUTHEAST MINNESOTA AND NORTHEAST
IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-271100-
CLARK-TAYLOR-
332 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. SEVERE WEATHER IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY

THERE ARE CHANCES FOR THUNDERSTORMS FROM MEMORIAL DAY THROUGH
SATURDAY. AT THIS TIME...ORGANIZED WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE/04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:53 AM CDTRiver Flood WatchARXClayton11 hr
May 27, 9:53 AM CDTRiver Flood WatchARXClayton11 hr

Nearby

Flash Flood Watches in Iowa, 2013Flash Flood Watches in Minnesota, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.